Adaptive estimation of binomial probabilities under misclassification


Albers, W. and Veldman, H.J. (1984) Adaptive estimation of binomial probabilities under misclassification. Statistica Neerlandica, 38 (4). pp. 233-247. ISSN 0039-0402

open access
Abstract:If misclassification occurs the standard binomial estimator is usually seriously biased. It is known that an improvement can be achieved by using more than one observer in classifying the sample elements. Here it will be investigated which number of observers is optimal given the total number of judgements that can be made. An adaptive estimator for the probability of interest is introduced which uses an estimator of this optimal number of observers, obtained without additional cost. Some simulation results are presented which suggest that the adaptive procedure performs quite well.
Item Type:Article
Copyright:© 1984 Wiley InterScience
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page